Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 133, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 22, 2015, 6:01 AM CDT for Grant County, Kay County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 6:01 AM CDT (11:01 UTC)
- Expired
- Aug 22, 2015, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 7:20 AM CDT | FLASH FLOOD | Tonkawa, OK | ROADS WITH WATER 3 TO 4 FEET DEEP AROUND TONKAWA. EMERGENCY MANAGER MEASURED 5.25 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
206
WGUS54 KOUN 221101
FFWOUN
OKC053-071-221345-
/O.NEW.KOUN.FF.W.0133.150822T1101Z-150822T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
601 AM CDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA...
EAST CENTRAL GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 845 AM CDT
* AT 555 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO MOVE
ACROSS THE SAME AREA IN PART OF SOUTHWEST KAY COUNTY AND PART OF
EASTERN GRANT COUNTY. LOCAL LAW ENFORCEMENT REPORT HIGH WATER IS
MAKING TRAVEL DIFFICULT IN AND AROUND TONKAWA. THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST 7 AM...SO AN ADDITIONAL 1 TO PERHAPS 2
INCHES OF ADDITIONAL RAINFALL WILL RESULT IN DANGEROUS FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACKWELL...TONKAWA...DEER CREEK AND NARDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3679 9719 3659 9715 3659 9746 3689 9757
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:22 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 22, 4:22 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 422 AM CDT SAT AUG 22 2015 .DISCUSSION... RAIN AND THUNDERSTORMS OVER NORTH CENTRAL OKLAHOMA ARE EXPECTED TO DRIFT SLOWLY EAST THIS MORNING WITH THE UPPER LEVEL TROUGH. TODAY WILL BE HOT AND HUMID WITH MORE SUN THAN YESTERDAY. THE NEXT CHANGE COMES EARLY SUNDAY WHEN A STRONG UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL PLAINS AND BRINGS A COLD FRONT INTO OKLAHOMA. THE FRONT WILL LIKELY REACH CENTRAL OKLAHOMA BEFORE NOON AND THEN SLOW ON ITS WAY TO THE RED RIVER BY SUNDAY EVENING. RAIN AND THUNDERSTORMS ARE LIKELY IN NORTHERN OKLAHOMA, CLOSER TO MORE FAVORABLE SHEAR, WHILE A GOOD CHANCE FOR RAIN WILL EXIST FARTHER SOUTH IN THE MOIST AND UNSTABLE AIRMASS. CLOUDS AND A SLIGHTLY COOLER AIRMASS BEHIND THE FRONT WILL PUT AFTERNOON TEMPERATURES ABOUT 10 DEGREES LESS THAN THOSE OF TODAY IN THE NORTHERN HALF OF OKLAHOMA. ACROSS THE NORTHERN HALF OF THE STATE, AFTERNOON TEMPERATURES ARE EXPECTED TO REMAIN IN THE 80S MOST OF THE WEEK, WHILE THE STRONG UPPER RIDGE REMAINS WEST OF OKLAHOMA. THIS WILL OPEN THE SOUTHERN PLAINS TO WEAK NORTHERLY FLOW AT TIMES INFLUENCED BY SMALL WAVES THAT WILL KEEP LOW CHANCES FOR RAIN IN THE FORECAST, MOSTLY OVER NORTHERN OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 92 71 83 64 / 10 60 30 40 HOBART OK 97 72 85 64 / 0 40 20 40 WICHITA FALLS TX 97 75 93 68 / 0 20 40 40 GAGE OK 95 65 79 60 / 0 50 20 0 PONCA CITY OK 92 66 81 59 / 20 70 20 10 DURANT OK 95 74 92 70 / 10 10 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, Aug 22, 5:26 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 526 AM CDT SAT AUG 22 2015 OKZ004>048-050>052-TXZ083>090-231030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 526 AM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE STORMS ARE POSSIBLE TODAY...MAINLY DURING THE LATE EVENING AND OVERNIGHT HOURS. THE AREA ALONG AND NORTH OF INTERSTATE 40...HAS BE BEST CHANCE OF SEEING STRONG STORMS. A COLD FRONT WILL ENTER NORTHERN OKLAHOMA THIS EVENING AND WILL PUSH SOUTHWARD DURING THE OVERNIGHT HOURS. SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO FORM ALONG THE FRONT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WINDS NEAR 60 MPH AND HALF DOLLAR SIZED HAIL. STORM INTENSITY AND COVERAGE ARE EXPECTED TO DECREASE OVER SOUTHERN OKLAHOMA AND NORTH TEXAS. MEANWHILE...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY TO MID MORNING IN FAR NORTH CENTRAL OKLAHOMA. HEAVY RAINFALL AND SOME HAIL CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES WILL REMAIN RATHER LOW...HOWEVER THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 22, 2:16 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
216 AM CDT SAT AUG 22 2015
OKZ013-220745-
NOBLE OK-
216 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 245 AM
CDT...
AT 211 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RED ROCK...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 190 AND 194.
LAT...LON 3640 9703 3633 9703 3633 9692 3625 9692
3624 9719 3636 9737 3651 9723
TIME...MOT...LOC 0711Z 308DEG 21KT 3640 9724Special weather statement, Aug 22, 2:42 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 AM CDT SAT AUG 22 2015
OKZ013-020-220800-
NOBLE OK-PAYNE OK-
242 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE AND NORTH CENTRAL
PAYNE COUNTIES UNTIL 300 AM CDT...
AT 238 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RED ROCK...MOVING SOUTHEAST AT 15 TO 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3641 9703 3633 9703 3633 9692 3625 9692
3625 9682 3623 9682 3619 9715 3638 9732
3651 9717
TIME...MOT...LOC 0738Z 313DEG 15KT 3636 9717Special weather statement, Aug 22, 3:09 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
309 AM CDT SAT AUG 22 2015
OKZ013-020-220845-
NOBLE OK-PAYNE OK-
309 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOBLE AND
NORTHEASTERN PAYNE COUNTIES UNTIL 345 AM CDT...
AT 307 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MORRISON...
MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3640 9703 3633 9703 3633 9692 3625 9692
3624 9682 3616 9682 3616 9662 3597 9663
3622 9714 3640 9704
TIME...MOT...LOC 0807Z 296DEG 25KT 3628 9699Special weather statement, Aug 22, 3:14 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 314 AM CDT SAT AUG 22 2015 OKZ008-220845- KAY OK- 314 AM CDT SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KAY COUNTY UNTIL 345 AM CDT... AT 312 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACKWELL... MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 216 AND 227. LAT...LON 3670 9735 3688 9736 3693 9707 3669 9707 TIME...MOT...LOC 0812Z 267DEG 20KT 3680 9727
Special weather statement, Aug 22, 4:05 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
405 AM CDT SAT AUG 22 2015
OKZ007-008-013-220930-
GRANT OK-NOBLE OK-KAY OK-
405 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...NORTH CENTRAL
NOBLE AND KAY COUNTIES UNTIL 430 AM CDT...
AT 401 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KILDARE...
MOVING SOUTHEAST AT 15 TO 20 MPH. ANOTHER STRONG STORM WAS LOCATED
NEAR DEER CREEK AND LAMONT.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 235.
LAT...LON 3699 9711 3680 9676 3677 9679 3677 9682
3674 9683 3675 9689 3668 9693 3670 9703
3669 9705 3660 9704 3659 9706 3658 9700
3660 9693 3657 9695 3660 9758 3700 9770
TIME...MOT...LOC 0901Z 303DEG 15KT 3681 9709Special weather statement, Aug 22, 4:45 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT AUG 22 2015
OKZ007-008-013-221015-
GRANT OK-NOBLE OK-KAY OK-
445 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHEASTERN
NOBLE AND SOUTHERN KAY COUNTIES UNTIL 515 AM CDT...
AT 442 AM CDT...A SMALL CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED
FROM MARLAND TO TONKAWA TO DEER CREEK AND RENFROW. THE STORMS
WERE MOVING SOUTHEAST AT 30 TO 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
HEAVY RAINFALL...
FREQUENT LIGHTNING...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 210 AND 230.
LAT...LON 3674 9692 3673 9691 3668 9693 3670 9704
3668 9706 3666 9706 3660 9704 3659 9706
3658 9700 3660 9691 3658 9690 3655 9692
3651 9703 3648 9704 3683 9784 3700 9767
3700 9753
TIME...MOT...LOC 0942Z 293DEG 33KT 3666 9726The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:04 PM CDT | Special Weather Statement | OUN | Woods | 41 min |
| Aug 21, 7:45 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Aug 21, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 38 min |
| Aug 21, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 39 min |
| Aug 21, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 51 min |
| Aug 21, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Aug 21, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 37 min |
| Aug 21, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 38 min |
| Aug 21, 11:13 PM CDT | Special Weather Statement | OUN | Kay, Noble | 47 min |
| Aug 22, 12:17 AM CDT | Special Weather Statement | OUN | Payne | 28 min |
| Aug 22, 12:39 AM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Aug 22, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 31 min |
| Aug 22, 1:47 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Aug 22, 2:16 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Aug 22, 2:42 AM CDT | Special Weather Statement | OUN | Noble | 18 min |
| Aug 22, 3:09 AM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Aug 22, 3:14 AM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Aug 22, 4:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Aug 22, 4:45 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Aug 22, 5:21 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 114 min |
| Aug 22, 6:21 AM CDT | Special Weather Statement | OUN | Kay, Noble | 24 min |
| Aug 22, 6:55 AM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Aug 22, 7:22 AM CDT | Special Weather Statement | OUN | Payne | 23 min |
| Aug 22, 7:32 AM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| Aug 22, 7:46 AM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Aug 22, 7:49 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 41 min |
| Aug 22, 8:02 AM CDT | Special Weather Statement | OUN | Payne | 13 min |
| Aug 22, 8:10 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 50 min |
| Aug 22, 8:28 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 22, 8:48 AM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Aug 22, 9:00 AM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Aug 22, 9:07 AM CDT | Special Weather Statement | OUN | Okfuskee | 23 min |
| Aug 22, 9:30 AM CDT | Areal Flood Warning | OUN | Kay, Noble, Payne | 4 hr |
| Aug 22, 9:36 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 24 min |
| Aug 22, 9:54 AM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Aug 22, 10:03 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 42 min |
| Aug 22, 10:35 AM CDT | Special Weather Statement | OUN | Hughes | 25 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.